MAUDE Adverse Event Report: MICROVENTION, INC. HYPERSOFT ADVANCED; EMBOLIZATION COIL

MICROVENTION, INC. HYPERSOFT ADVANCED; EMBOLIZATION COIL
Model Number 8510-0308
Medical Device Problem Codes Detachment Of Device Component (1104); Device Issue (2379)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 04/19/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is used for treatment, not diagnosis.The microplex coil system (mcs) is intended for the endovascular embolization of intracranial aneurysms and other neurovascular abnormalities such as arteriovenous malformations and arteriovenous fistulae.The mcs is also intended for vascular occlusion of blood vessels within the neurovascular system to permanently obstruct blood flow to an aneurysm or other vascular malformation and for arterial and venous embolizations in the peripheral vasculature.Per the instructions for use: potential complications include, but are not limited to: hematoma at the site of entry, vessel perforation, aneurysm rupture, parent artery occlusion, incomplete aneurysm filling, emboli, hemorrhage, ischemia, vasospasm, coil migration or misplacement, premature or difficult coil detachment, clot formation, revascularization, post-embolization syndrome, and neurological deficits including stroke and possibly death.Cases of chemical aseptic meningitis, edema, hydrocephalus and/or headaches have been associated with the use of embolization coils in the treatment of large and giant aneurysms.The physician should be aware of these complications and instruct patients when indicated.Appropriate patient management should be considered.This device involved in this event has not yet been returned for evaluation.Upon examination of the sample/completion of the investigation, a follow-up medwatch will be submitted.(b)(4).
 
Event or Problem Description
It was reported from (b)(6) that during an embolization treatment of an aneurysm, the coil prematurely detached within the catheter during positioning.No patient harm or injury was reported.
 
Additional Manufacturer Narrative
Based on the investigation findings the complaint cannot be confirmed as the pusher was not available for evaluation.However, it is likely the device was exposed to a force that exceeded the maximum tensile specification as the implant is stretched damaged.Reference mvi: (b)(4).Missing information from this report is identified as a blank, unknown and as no information (ni); this information was not provided in the reported event or available at the time of report submission.

Brand Name
HYPERSOFT ADVANCED
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key5661529
Report Number2032493-2016-00096
Device Sequence Number10765338
Product Code HCG
UDI-Device Identifier00811425027844
UDI-Public(01)00811425027844(11)151125(17)201125(10)151125V2
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K050954
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/25/2020
Device Model Number8510-0308
Device Lot Number151125V2
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer05/13/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/20/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/17/2016
Supplement Report FDA Received Date06/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR